Return to the Grieving Forum | Post a Follow-Up

 o
Off topic - I need some help

Posted by StefCo_NJ (dsc500@comcast.net) on
Fri, Feb 6, 04 at 17:27

I've been dizzy for about 2 weeks now. I've weaned VERY (VERY) slowly off of lexapro (over the course of a month). I don't feel like the room is spinning, or like I'm going to faint. I just feel like my head is throbbing inside, like a wave keeps rushing from ear to ear. I don't have ear pain, though. My eyes feel very tired, as well. Does anyone have ANY idea what this is? I can't go to my Dr. until Monday and I don't want to sit in the ER for 8 hrs.
Any help would be appreciated.


Follow-Up Postings:

 o
RE: Off topic - I need some help

Stef, a friend asked me to do some research about Lexapro withdrawal, and I found entire websites devoted to the subject. Let me go look for one and come back asap with a link. What you describe sounds like the withdrawal symptoms people were talking about.

Susan


 o
Okay...

Here's one:

http://www.healthboards.com/ubb/Forum40/HTML/006764.html

Look for mention of "brain zaps." This is a very common symptom of Lexapro withdrawal.

I'll link the other site below. It's an interesting site. I see they have a grief component, but I haven't visited it. Somewhere in the archives is a l-o-n-g thread about Lexapro withdrawal symptoms. Maybe it'll come up if you do a search on the site.

Good luck. Let me know if I can help you find anything. I did a lot of reading on Lexapro and other meds when I was doing that research.

Susan

Here is a link that might be useful: Dr. Bob's website


 o
RE: Off topic - I need some help

Stef, I have a friend that experienced the same thing. I think sometimes even if you wean very slowly, you still have some residue of the drug in your body. Not sure, just guessing and from what my friend told me. If you have a small amount of the drug on hand, it may be a good idea to take it until you can see your doc on Monday. I know it can make you feel pretty bad. Don't drive feeling like this.
Lu


 o
RE: Off topic - I need some help

StefCo NJ - Just wondering how you are feeling now? it has been about 7 months since you were experiencing this. I am wondering over this time how long it took for the medication to completely leave your system.


 o
RE: Off topic - I need some help

bnicebkind,
Thanks for asking about me! I was surprised to see this post pulled back to the top - it's been so long. I'm fine, actually! Those symptoms finally went away. I'd say it took about a good 2 months to leave my system. It was a pain in the neck, but it finally went away!


 o
RE: Off topic - I need some help

I had a feeling when I read your symptoms that it was from withdrawing too fast. I had probs with Paxil.. I had to slowly ween myself off took me several months. I was experiencing electrical zapping and charges in my arms and neck.. did not like it at all.. so terribly scary.. After all that, the doctors made me go back on it again.... what a drag. I still wonder if I really need it or not.

So, I beware now that there must be other meds out there that have withdrawal symptoms that we all should consider.


 o
RE: Off topic - I need some help

i am glad to hear that you are feeling fine! I had hoped that they had worked their way out of your system and you felt good again.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Grieving Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here